0
RESEARCH PAPERS

Reliability of Axially Compressed Cylindrical Shells With General Nonsymmetric Imperfections

[+] Author and Article Information
Isaac Elishakoff

Department of Aeronautical Engineering, Technion-Israel Institute of Technology, Haifa, Israel

Johann Arbocz

Department of Aerospace Engineering, Delft University of Technology, Delft, The Netherlands

J. Appl. Mech 52(1), 122-128 (Mar 01, 1985) (7 pages) doi:10.1115/1.3168980 History: Received April 01, 1982; Revised November 01, 1983; Online July 21, 2009

Abstract

This paper deals with the effect of general, nonsymmetric random imperfections on the reliability of axially compressed cylindrical shells. Reliability is defined here as the probability of the structure not buckling below some fixed load. The paper is a sequel to an earlier study on cylindrical shells with axisymmetric imperfections. The problem is solved by the Monte Carlo Method. The initial imperfection functions are simulated via a numerical procedure, and the buckling load of each realization of the simulated initial imperfections is found by the Multimode Analysis. It is shown that the results of existing Initial Imperfection Data Banks can be directly incorporated in the reliability analysis. Experimental information and the data derived from it, rather than theoretical assumptions, is used for constructing the reliability-based design curves for shell structures.

Copyright © 1985 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In